The Chowla-Selberg formula for genera

James G. Huard; Pierre Kaplan; Kenneth S. Williams

Acta Arithmetica (1995)

  • Volume: 73, Issue: 3, page 271-301
  • ISSN: 0065-1036

How to cite


James G. Huard, Pierre Kaplan, and Kenneth S. Williams. "The Chowla-Selberg formula for genera." Acta Arithmetica 73.3 (1995): 271-301. <>.

author = {James G. Huard, Pierre Kaplan, Kenneth S. Williams},
journal = {Acta Arithmetica},
keywords = {Chowla-Selberg formula for genera; class number; gamma function; binary quadratic forms with arbitrary discriminants},
language = {eng},
number = {3},
pages = {271-301},
title = {The Chowla-Selberg formula for genera},
url = {},
volume = {73},
year = {1995},

AU - James G. Huard
AU - Pierre Kaplan
AU - Kenneth S. Williams
TI - The Chowla-Selberg formula for genera
JO - Acta Arithmetica
PY - 1995
VL - 73
IS - 3
SP - 271
EP - 301
LA - eng
KW - Chowla-Selberg formula for genera; class number; gamma function; binary quadratic forms with arbitrary discriminants
UR -
ER -


  1. [1] J. M. Borwein and P. B. Borwein, Pi and the AGM, Wiley, New York, 1987. 
  2. [2] D. A. Buell, Binary Quadratic Forms, Springer, New York, 1989. 
  3. [3] H. Cohn, A Second Course in Number Theory, Wiley, New York, 1962. 
  4. [4] L. E. Dickson, Introduction to the Theory of Numbers, Dover, New York, 1957. Zbl0084.26901
  5. [5] P. G. L. Dirichlet, Vorlesungen über Zahlentheorie, Chelsea, New York, 1968. 
  6. [6] D. R. Estes and G. Pall, Spinor genera of binary quadratic forms, J. Number Theory 5 (1973), 421-432. Zbl0268.10010
  7. [7] K. Hardy and K. S. Williams, The class number of pairs of positive-definite binary quadratic forms, Acta Arith. 52 (1989), 103-117. Zbl0687.10014
  8. [8] M. Kaneko, A generalization of the Chowla-Selberg formula and the zeta functions of quadratic orders, Proc. Japan Acad. 66 (1990), 201-203. Zbl0721.11046
  9. [9] P. Kaplan and K. S. Williams, The Chowla-Selberg formula for non-fundamental discriminants, preprint, 1992. 
  10. [10] Y. Nakkajima and Y. Taguchi, A generalization of the Chowla-Selberg formula, J. Reine Angew. Math. 419 (1991), 119-124. Zbl0721.11045
  11. [11] A. Schinzel and U. Zannier, Distribution of solutions of diophantine equations f₁(x₁) f₂(x₂) = f₃(x₃), where f i are polynomials, Rend. Sem. Mat. Univ. Padova 87 (1992), 39-68. 
  12. [12] A. Selberg and S. Chowla, On Epstein's zeta-function, J. Reine Angew. Math. 227 (1967), 86-110. Zbl0166.05204
  13. [13] C. L. Siegel, Advanced Analytic Number Theory, Tata Institute of Fundamental Research, Bombay, 1980. Zbl0478.10001
  14. [14] G. Tenenbaum, Introduction à la théorie analytique et probabiliste des nombres, Institut Élie Cartan 13 (1990), Université de Nancy 1. 
  15. [15] H. Weber, Lehrbuch der Algebra, Vol. III, 3rd ed., Chelsea, New York, 1961. 
  16. [16] K. S. Williams and N.-Y. Zhang, The Chowla-Selberg relation for genera, preprint, 1993. 
  17. [17] I. J. Zucker, The evaluation in terms of Γ-functions of the periods of elliptic curves admitting complex multiplication, Math. Proc. Cambridge Philos. Soc. 82 (1977), 111-118. Zbl0356.33003

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.